Remimazolam-induced anaphylaxis: a case series and clinical implications

Read full text
Authors: Eun Ji Park, Eunsoo Kim, Wangseok Do, Dowon Lee, Boo-young Hwang, Seekyo Kim, Hyeon-Jeong Lee
Cited by: 0
References: 22

Abstract

Remimazolam is a short-acting benzodiazepine used for general anesthesia.Although generally considered safe, rare cases of anaphylaxis have been reported.We present four cases of suspected remimazolam-related anaphylaxis during general anesthesia.All patients were male and experienced acute symptoms, including hypotension, flushing, bronchospasm, or cardiac arrest, within 5-15 min of remimazolam administration.Two patients had elevated serum tryptase levels, whereas skin tests for remimazolam and midazolam were negative.All patients had prior uneventful exposure to other anesthetic agents, and remimazolam was the only newly introduced drug.The symptoms were refractory to vasopressors but improved with prompt epinephrine administration.All patients recovered fully with ICU care.Remimazolam-related anaphylaxis may present atypically, often without cutaneous or respiratory signs.Early recognition and prompt use of epinephrine are critical.Clinicians should be vigilant during remimazolam administration, even at standard doses.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Anesthesia and Sedative Agents Food Allergy and Anaphylaxis Research

Publication details

Journal / source
Medical Biological Science and Engineering
Volume
9
Issue
1
Pages
55–60
Publication date
27 January 2026
Language
EN